Nevada, 2004Heat in Nevada, June 6 to 7, 2004
June 6 to 7, 2004 · NWS VEF · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 6, 1:34 AM PST, 10 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 1:34 AM PST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 AM PDT SUN JUN 6 2004
.SYNOPSIS...WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE THIS
AFTERNOON...HOWEVER THE RIDGE OF HIGH PRESSURE THAT HAS BEEN OVER
THE REGION THE PAST SEVERAL DAYS WILL BEGIN TO BREAK DOWN. A LOW
PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST ON
MONDAY...INCREASING SOUTHWESTERLY WINDS AND DROPPING HIGH
TEMPERATURES ABOUT 15 DEGREES BETWEEN THIS AFTERNOON AND WEDNESDAY.
WINDS WILL BE THE STRONGEST ON TUESDAY AS THE LOW APPROACHES THE
GREAT BASIN.
&&
.SHORT TERM...THERMAL RIDGE EXPECTED TO STAY INTACT TODAY...ALTHOUGH
WESTERLY FLOW HAS ALREADY BEGUN TO BUILD OVERHEAD PER WATER VAPOR
LOOP. WILL KEEP EXCESSIVE HEAT WARNING GOING FOR THIS
AFTERNOON...BUT WILL BARELY MEET CRITERIA AND TEMPS SHOULD BE A
DEGREE OR TWO COOLER THAN YESTERDAY IN MOST PLACES. FOCUS DURING THE
SHORT TERM FORECAST PERIOD WILL BE THE BROAD AREA OF LOW PRESSURE
CURRENTLY OVER THE SOUTHERN GULF OF ALASKA. MODELS REMAIN IN GOOD
AGREEMENT WITH THIS SYSTEM DROPPING DOWN TO OFF THE OR COAST BY 00Z
TUE THEN INTO NORTHERN CA BY 00Z WED. TREND IN THE MODELS HAS BEEN
FOR THE LOW TO COME IN A LITTLE SLOWER AND SLIGHTLY MORE TO THE
WEST. THIS HAS SLOWED THE PROGRESSION OF ANY LOW LEVEL MOISTURE
ASSOCIATED WITH THIS SYSTEM AND REMOVED SLIGHT CHANCE POPS FROM THE
SIERRA TUESDAY NIGHT. THE SLOWER AND MORE WESTERLY TRACK WOULD ALSO
JUSTIFY REDUCING THE WIND SPEEDS A LITTLE ON MONDAY...ALTHOUGH
VICINITY OF THERMAL TROUGH SHOULD KEEP THINGS GUSTY. SHOULD NOT
AFFECT FIRE WEATHER WATCHES THOUGH...AS GUSTS TO 30 MPH STILL LOOK
GOOD OVER SOUTHERN NEVADA. WINDS WILL REALLY BEGIN TO CRANK ON
TUESDAY AS UPPER TROUGH MOVES INTO NORTHERN CALIFORNIA AND SURFACE
LOW DEVELOPS OVER THE GREAT BASIN OUT AHEAD OF IT. FIRE WEATHER
WATCHES FOR TUESDAY STILL LOOK GOOD AND MAY NEED TO ISSUE SOME WIND
ADVISORIES AS WELL DURING FUTURE SHIFTS.
&&
.LONG TERM...MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT. UPPER
LOW MOVES INTO NORTH-CENTRAL NV WEDNESDAY BRINGING A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS TO PARTS OF THE SOUTHERN GREAT BASIN
WITH BREEZY CONDITIONS OVER MUCH OF THE FORECAST AREA...ESPECIALLY
SOUTH AND EAST. TEMPERATURES WILL COOL 8 TO 10 DEGREES COMPARED TO
TUESDAY. THE LOW BEGINS TO LIFT NORTHEAST ALREADY WEDNESDAY NIGHT
WITH ANY PRECIPITATION CHANCES PRETTY MUCH ENDING OVER THE SOUTHERN
GREAT BASIN. THE LOW CONTINUES TO MOVE NORTHEAST THURSDAY WITH
NEARLY ZONAL FLOW OVER THE FORECAST AREA THURSDAY THROUGH SATURDAY
WITH HEIGHTS RISING. EXPECT DRY CONDITIONS AND SOME WEST TO
SOUTHWEST WINDS CLOSE TO THE BREEZY CATEGORY ALONG WITH A WARMING
TREND THURSDAY THROUGH SATURDAY.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING SUNDAY FOR ZONES 16-17-20-21-22.
FIRE WEATHER WATCH MONDAY AND TUESDAY FOR ZONE 456.
.AZ...EXCESSIVE HEAT WARNING SUNDAY FOR ZONES 2-3-36.
FIRE WEATHER WATCH TUESDAY FOR ZONES 101-102.
.CA...EXCESSIVE HEAT WARNING SUNDAY FOR ZONES 27-28-29.
FIRE WEATHER WATCH TUESDAY FOR ZONE 229.
&&
OROW/HARRISONHazardous weather outlook, Jun 6, 4:30 AM PST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 AM PDT SUN JUN 6 2004
AZZ001>003-036-CAZ027>029-NVZ016-017-020>022-071230-
DEATH VALLEY NATIONAL PARK-LAKE HAVASU AND FORT MOJAVE-
LAKE MEAD NATIONAL RECREATION AREA-LAS VEGAS VALLEY-
NORTHEAST CLARK COUNTY-NORTHWEST DESERTS-NORTHWEST PLATEAU-
SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SOUTHERN CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
530 AM PDT (530 AM MST) SUN JUN 6 2004
.DAY ONE...TODAY.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY.
HIGH TEMPERATURES WILL BE AROUND 100 DEGREES IN KINGMAN...106 DEGREES
IN LAS VEGAS AND BARSTOW...110 TO 115 DEGREES ALONG THE COLORADO
RIVER VALLEY...AND ABOUT 116 DEGREES IN DEATH VALLEY. SINCE
THESE TEMPERATURES ARE OCCURRING EARLY IN THE SEASON...PEOPLE AND
PETS ARE MOST LIKELY NOT YET ACCLIMATED TO THE HEAT. EFFECTS CAN BE
MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER
OR NON ALCOHOLIC BEVERAGES...AND WEARING LIGHT COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A COOLING TREND WILL TAKE PLACE MONDAY AND TUESDAY...BUT STRONG WINDS
WILL BECOME A THREAT BY TUESDAY. SOUTHWEST WINDS 15 TO 25 MPH WILL
BECOME FAIRLY COMMON BY MONDAY AFTERNOON. THESE WINDS WILL INCREASE
TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY TUESDAY AFTERNOON. THE STRONG
WINDS WILL ALSO COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS
FIRE WEATHER CONDITIONS. FOR WEDNESDAY THROUGH SATURDAY...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
CAZ026-NVZ014-015-018-019-071230-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-SHEEP RANGE-
SPRING MOUNTAINS-RED ROCK CANYON-
530 AM PDT SUN JUN 6 2004
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
STRONG WINDS WILL BECOME A THREAT BY TUESDAY. SOUTHWEST WINDS
15 TO 25 MPH WILL BECOME FAIRLY COMMON BY MONDAY AFTERNOON...WITH
EVEN STRONGER WINDS EXPECTED ON TUESDAY. THE STRONG WINDS WILL ALSO
COMBINE WITH VERY LOW HUMIDITY TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS. FOR WEDNESDAY THROUGH SATURDAY...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
HARRISON
Heat, C Clark
- When
- June 6, 12:00 PM PST to June 7, 10:00 PM PST
- Where
- C Clark forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
An excessive heat warning was issued for the Las Vegas Valley as temperatures reached near record levels.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004$1.1 million · F0 · 27 events
- Tornado in North Dakota, June 6, 2004F2 · 1 event
- Tornadoes and Hail in North Dakota, June 6, 2004F1 · 12 events
- Heavy Rain in Puerto Rico, June 6, 2004$50,000 · 2 events
- Damaging Wind in Tennessee, June 6, 2004$50,000 · 60 kt wind · 1 event
- Damaging Winds in Mississippi, June 6, 2004$34,000 · 55 kt wind · 5 events
- Tornado in North Dakota, June 6, 2004F1 · 1 event
- Hail and Damaging Wind in Florida, June 6, 2004$20,000 · 60 kt wind · 2 events
- Lightning Strike in Alabama, June 6, 20041 injured · 1 event
- Hail and Damaging Winds in Florida, June 6, 20041.25 in hail · 6 events
- Strong Wind in California, June 6 to 8, 2004$3,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Florida, June 6, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403252.